Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 27, NWS Miami, FL

September 29, 2017

NWS Miami, FL issued this small craft advisory at Sep 29, 2017, 5:16 AM EDT. It took effect at Sep 29, 2017, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2017, 5:16 AM EDT (09:16 UTC)
In effect from
Sep 29, 2017, 12:00 PM EDT
Expired
Sep 29, 2017, 7:30 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

The text

As transmitted.

421 
WHUS72 KMFL 290916
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
516 AM EDT FRI SEP 29 2017


AMZ670-671-291730-
/O.NEW.KMFL.SC.Y.0027.170929T1600Z-170930T1200Z/
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
516 AM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EDT
SATURDAY.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET WITH
  OCCASIONAL UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
277 
WHUS72 KMFL 291419
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1019 AM EDT FRI SEP 29 2017

AMZ670-671-301200-
/O.CON.KMFL.SC.Y.0027.170929T1600Z-170930T1200Z/
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
1019 AM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
433 
WHUS72 KMFL 291959
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT FRI SEP 29 2017

AMZ670-671-300000-
/O.EXT.KMFL.SC.Y.0027.000000T0000Z-170930T0000Z/
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
359 PM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT. SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
205 
WHUS72 KMFL 292330
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
730 PM EDT FRI SEP 29 2017

AMZ670-671-300030-
/O.CAN.KMFL.SC.Y.0027.000000T0000Z-170930T0000Z/
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-
730 PM EDT FRI SEP 29 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY.

SEAS HAVE FALLEN BELOW HAZARDOUS LEVELS THIS EVENING, BUT SMALL 
CRAFT OPERATORS ARE URGED TO CONTINUE TO USE CAUTION THROUGH 
TONIGHT.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 4:43 AM EDT, 33 minutes earlier.

Area forecast discussion, Sep 29, 4:43 AM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
443 AM EDT Fri Sep 29 2017

.DISCUSSION...
Short term (Today-Sunday)...a deep mid/uppr lvl trough and
associated closed low centered over the northeast Gulf waters
combined with the western edge of the Atlantic high are keeping a
prevailing southerly component on the flow aloft across South
Florida. This synoptic scenario is bringing moisture advection
from the southern Caribbean and southeast Gulf waters, which in
turn will keep supporting periods of light to moderate rain over
South Florida through the morning hours.

Meanwhile, an area of disturbed weather lingering near Cuba is
expected to move near southeast Florida later today. The National
Hurricane Center continues to monitor this feature, which at 2 am
EDT had a 40 percent chance of developing into a tropical cyclone
during the next few days. However, it is expected to move over the
southeast Florida coast as a sfc low and bring widespread showers
and thunderstorms to most of the peninsula this weekend. Main
concern is potential for locally heavy rainfall with overall
accumulations averaging around 3 inches or less. Upcoming shifts
will have a better hold on model solutions regarding possible need
for a Flood Watch later today.

Models show the aforementioned sfc low migrating north through
Saturday with deep tropical moisture remaining across the area,
while a third feature, a sfc frontal boundary, moves into the
northern half of the state. This supports raising POPs even more
for the next couple of days. Thus, expect a rather cloudy and wet
weekend. Temperatures should drop into the mid 80s on many
locations as cloud cover develops.

Long term (Sunday night-Thursday)...the forecast for early next
week will depend on the evolution of the sfc low, so a lot of
uncertainty remains. In addition, the final solution of the other
features, including the FROPA, will play a role in how early
conditions could begin to improve. Periods of showers with localized
heavy rainfall will remain possible, even after deeper easterly
flow returns across the area by midweek as high pressure gradually
builds over the western Atlantic. The overall pattern of strong
ridge NE and general low pressure SW will create a tight pressure
gradient, bringing periods of breezy conditons during the first half
of next week.

&&

.MARINE...
Model solutions suggest possible periods of SCA conditions over
the Atlantic waters with the passage of a developing sfc low
starting today. This feature is expected to move northward across
the area through the weekend. However, uncertainty still remains
regarding the evolution of this feature. Thus, will cap wind
speeds at 23 kt for the morning package and let upcoming shifts
decide if stronger winds are reasonable based in later model
runs. Widespread showers and thunderstorms, with locally stronger
and erratic winds, are expected through the weekend.

&&

.BEACH FORECAST...
The high risk for rip currents on Palm Beach County beaches will
be lowered to moderate today. The rest of the beaches will be kept
at low level of risk for rip currents.

&&

.FIRE WEATHER...
Light winds and poor mixing will result in prolonged periods of
poor dispersion across South Florida today. Conditions will only
somewhat improve Saturday. Numerous to widespread showers and
thunderstorms are expected into the weekend.

&&

.AVIATION...
Deep tropical moisture will continue to drift northward
overnight, affecting all TAF sites with SHRA, especially along the
eastern portion of the peninsula. Winds should remain mainly
light and variable through mid morning. Aft around 29/1800Z, VCTS
will develop over most of the TAF sites, along with increasing ESE
winds. Vis could drop to below 5 sm at times with RA+. VCSH conds
are expected to continue through this evening and into tonight
with light and variable winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  84  75  89  77 /  80  50  50  30
Fort Lauderdale  84  76  89  78 /  80  40  50  20
Miami            86  76  89  78 /  80  40  40  20
Naples           84  75  89  75 /  70  50  50  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

DISCUSSION/MARINE/BEACH FORECAST...17/AR
AVIATION...27/JT
Hazardous weather outlook, Sep 28, 8:06 PM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
806 PM EDT Thu Sep 28 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
291215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
806 PM EDT Thu Sep 28 2017

...HIGH RISK OF RIP CURRENTS PALM BEACH COUNTY BEACHES...
...LOCALLY HEAVY RAINFALL LATE TONIGHT...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a high risk of rip currents for the Palm
Beach County beaches and moderate risk for Broward and Miami-Dade
County beaches.

Thunderstorms: Scattered showers and thunderstorms are expected
tonight, with the highest concentration over the east coast metro
areas. Frequent lightning and heavy rain are the main hazards within
any storms.

Flooding: There is a reasonable threat of minor flooding of streets
and poor drainage areas with slow moving storms late tonight.
Ponding of water may lead to brief lane closures, affecting travel.

Waterspouts: Isolated waterspouts are possible on all South Florida
waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Long period northeast swells from Hurricane Maria will continue to
lead to less than favorable boating conditions and an enhancement of
rip currents along all Atlantic beaches for most of this week.

A large tropical disturbance over the northwest Caribbean Sea is
expected to lift across Cuba and near the east coast of the Florida
peninsula during the next few days. There is the potential for a weak
area of low pressure to develop as it moves north-northeastwards.
Regardless of development, a stormy period is expected across South
Florida through the upcoming weekend with the potential for locally
heavy rainfall leading to localized flooding, along with gusty winds.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report flooding and other hazardous
weather to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 5:20 PM EDTAreal Flood AdvisoryMFLCollier6 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.